Ventricular Fibrillation in Patient with Multi-vessel Coronary Spasm Four Days after the Initiation of Oral Beta-blocker
KeywordsCoronary spasm, ventricular fibrillation, beta-blocker, acetylcholine provocation test.
We describe a case of ventricular fibrillation occurring in a patient with multi-vessel coronary spasm after the initiation of an oral beta-blocker. A 56-year-old man began to experience chest discomfort and his computed tomography revealed intermediate coronary stenoses. He was administered medications including an oral beta-blocker but suddenly collapsed while walking 4 days later. An automated external defibrillator detected ventricular fibrillation and delivered successful electrical cardioversion. An acetylcholine provocation test after stabilization of the status revealed triple-vessel coronary spasm. Beta-blockers may provoke exacerbation of coronary spasm and result in lethal arrhythmia.
Issue: Vol. 3 No. 5 (view)